MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX072-115-08MP
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that upon removing the navien catheter from its packaging, a kink was discovered in the distal end.The product was replaced with a new navien catheter to complete the procedure.There was no patient involvement.The patient was undergoing coil embolization surgery for treatment of an right posterior communicating artery aneurysm.It was noted the patient's vessel tortuosity was normal.Femoral artery access vessel diameter was 8 mm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).Additional information was received stating that the cause of the kink was not determined.There was no damage or evidence of tampering to device packaging.The device packaging was not damaged on delivery.
 
Additional Manufacturer Narrative
Product analysis as found condition: the navien was returned within a shipping box and a plastic bio-pouch.Visual inspection/damage location details: no damage was found to the navien catheter hub.The navien catheter body was found to be broken at 104.1cm from proximal end of hub.The naviend distal tip was found to be in good condition.Testing/analysis: the navien catheter total length was measured to be 122.5cm and the usable length was measured to be 115.7cm, which is within specification.Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter separation/break¿ and ¿prod damaged/deformed out of pkg¿ were confirmed as the returned navien was broken along the catheter body.However, ¿catheter kink/damage¿ could not be confirmed.Upon inspection, a broken section was observed near the distal end of the catheter.The damage of the catheter may have occurred due to an impact from unknown sources prior to being opened, damage during storage, use-related, manufacturing related or hand delivery.However, the root cause of the damaged catheter could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24218576
Report Number2029214-2026-00182
Device Sequence Number9365857
Product Code DQY
UDI-Device Identifier00847536017924
UDI-Public(01)00847536017924(17)260808(10)B771365
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Model NumberRFX072-115-08MP
Device Catalogue NumberRFX072-115-08MP
Device Lot NumberB771365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Initial Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale